Missouri, 2006

Hail in Missouri, August 27, 2006

August 27, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 27, 6:00 AM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Aug 27, 6:00 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT SUN AUG 27 2006

.DISCUSSION...
CLUSTERS OF CONVECTION MOVG NEWD THRU SWRN MO AND W CNTRL MO SHOULD
IMPACT CNTRL MO EARLY THIS MRNG.  ALTHOUGH CLOUD TOPS HAVE WARMED
SLIGHTLY DURING THE LAST HOUR CONVECTION SHOULD CONT TO DVLP AHD OF
RELATIVELY WK SHRTWV MOVG E-NEWD THRU NERN KS.  CONVECTION SHOULD
ALSO DVLP OVR S CNTRL AND SERN MO AS LATEST RUC ANLYS HAS STG 850
MOISTURE CNVG AND THETA E ADVCTN AT 06Z ACRS THIS AREA. WILL GO
WITH HIGH POPS OVR AT LEAST THE WRN PTN OF THE CWA THIS MRNG. AT
LEAST SCT CONVECTION SHOULD REDEVELOP THIS AFTN ALNG OUTFLOW
BNDRYS AND ALNG WK E-W SYNOPTIC STATIONARY FNT ACRS CNTRL MO. NAM
MDL SHOWS PLENTY OF INSTABILITY S OF THIS BNDRY WITH SFC LI VALUES
OF -6 FCST AT 18Z SUN OVR SRN MO. WILL FCST MAX TEMPERATURES TDA
SLIGHTLY BLW PRESISTANCE WITH CLOUD CVR AND CONVECTION EXPECTED
PLUS POSITION OF SYNOPTIC FNT WILL BE A LTL FURTHER S THAN IT WAS
YESTERDAY. FOR LATE TGT AND MON MRNG IT APRS THAT THE BEST THREAT
FOR CONVECTION SHOULD OCCUR ACRS THE NRN HALF OF THE CWA. NAM MDL
DEPICTS INCRSG UPR LVL DIVERGENCE OVR NERN MO TGT AS MID LVL LOW
MOVS SLOWLY EWD INTO THE NRN PLAINS. IT IS ALSO SHOWING INCRSG LOW
LVL WAA...MOISTURE CNVG AND THETA E ADVCTN IN THIS AREA NR NOSE OF
S-SWLY LLJ AHD OF WK 850 MB LOW OVR NERN KS. NAM MDL HAS K
INDICES OF NR 40 BY 12Z MON OVR NERN MO AND W CNTRL IL. NAM MDL
MAY BE CORRECT IN LFTG FNT BACK NWD WITH APPROACHING MID-UPR LVL
TROF MOVG INTO THE NRN PLAINS ALTHOUGH ITS POSITION MAY BE A LTL
TOO FAR N BY MON MRNG. BEST POTENTIAL OF CONVECTION SHOULD BGN
SHIFTING SLOWLY SEWD WITH TIME BGNG MON AFTN AS FNT BGNS PUSHING
SLOWLY SEWD AS SFC RDG BLDS ACRS THE NRN PLAINS. MAX TEMPERATURES
ON MON SHOULD BE SLIGHTLY COOLER WITH MDLS FCSTG A MORE WIDESPREAD
AND PERSISTANT CLOUD CVR WITH A DPR MOISTURE PROFILE ON THE TIME
SECTIONS OF RH...PLUS MOS GUIDANCE HAS A LWR LVL CLOUD CEILING
WHICH SHOULD LIMIT SOLAR INSOLATION. WILL HAVE BEST POPS ON MON
NGT OVR THE SERN PTN OF THE CWA WITH SFC WV ALNG FNT PUSHING SE OF
THE CWA. ALTHOUGH LOW LVL FRCG NO LONGER PRESENT ON TUE TO
INITIATE CONVECTION AND THE MORE ABUNDANT LOW LVL MOISTURE SHUNTED
E OF THE AREA...WK SHRTWVS ROTATING ARND MID LVL LOW OVR THE NRN
PLAINS ALNG WITH RELATIVELY COOL MID LVL TEMPS MAY GENERATE AT
LEAST SCT DIURNAL CONVECTION...AND WILL LIKELY INCLUDE LOW POPS
OVR THE CWA ON TUE.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...PRECIPITATION TRENDS ARE ONCE AGAIN THE HARDEST
PART OF THE FCST. MAIN AXIS OF RAIN AND EMBEDDED TSRA HAS SHIFTED
NWD AND EXTENDS FROM WCNTRL IL ACRS NRN MO INTO NE KS. THIS AREA
IS ALONG THE NRN PERIPHERY OF THE WLY LLJ AND SHOULD HAVE THE
LONGEST DURATION OF PCPN THIS MORNING. OTHER TWO AREAS OF PCPN ARE
A RECENT FLAIR-UP OF SHRA FROM LAKE OF THE OZARKS INTO CNTRL MO
AND THE EWD MOVING COMPLEX OF SHRA/TSRA FM STL AREA SOUTH TO NEAR
KFAM. BELIEVE THE SHRA IN CNTRL MO WL WKN IN A COUPLE OF HRS WHILE
THE COMPLEX NEAR STL PUSHES EAST. FRONT HAS PUSHED DOWN TO I-70
WITH SOME STRATUS DVLPG TO ITS NORTH. ANOTHER ROUND OF SHRA AND
TSRA SHOULD GET UNDERWAY BY EARLY EVENING OVR WRN MO AS THE LLJ
RAMPS UP AND BACKS TO MORE SLY. THIS ACTIVITY SHOULD SPREAD NEWD
AND EWD AS THE NIGHT PROGRESSES IN ADVANCE OF THE SFC LOW MOVING
ALONG THE FRONT.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 27, 4:48 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
548 AM CDT SUN AUG 27 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
548 AM CDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT
LIGHTNING...AND POSSIBLY STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM MONDAY THROUGH
TUESDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE
REGION. THE THREAT OF HEAVY RAINFALL WILL ALSO CONTINUE WITH THESE
STORMS MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO
THE NATIONAL WEATHER SERVICE.

GKS

The radar

The St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 16:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Francois

When
August 27, 10:41 AM CST
Where
St. Francois County, Farmington
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.783, -90.417

Local law enforcement reported 3/4 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525850.